The Ritalin dose your son is taking is not excessive. In and of itself it needn't be a source of worry. The question to address is whether the medication is useful - i.e., are his symptoms changed with the medication?
Ritalin has been used to treat Attention-Deficit/Hyperactivity Disorder for many years. Thus, much is known about its use and it has proven to be very safe. There does not seem to be any substantial reason to be concerned. It's always wise to keep consulting with your prescribing physician about effectiveness, side effects, dosing, safety, etc. But you needn't be alarmed. Focus your attention on the issue of effectiveness - is the medication helpful?
please forgive me for scaring you about the ritalin! i am just very concerned after all the hoorah from the media about the teen that died in boston. he had been on rit. for 10 years, and while skateboarding, died from a heart attack. his doctor said there was a definate link between the rit. and the stress it did to his heart. the doctor did say that he had been prescribing it for 20 years, and had no other case like this......
(april 14th article). the article did not say what his doseage was, just the length of time. i'm just sick that our kids have to be on anything prescriptive!